Thunderstorm Wind, Franklin
- When
- July 24, 4:30 PM CST
- Where
- Franklin County, Winnsboro
- Property damage
- $1,000
- Reported by
- UNKNOWN
- Coordinates
- 32.167, -91.733
Several trees were blown down around the city.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 24, 2:05 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT WED JUL 24 2002 FORECAST CONCERNS IN SHORT TERM WILL CENTER AROUND AREAL COVERAGE OF CONVECTIVE PRECIPITATION. IN THE NEAR TERM...THE 12Z ETA IS ACTUALLY IN GOOD AGREEMENT WITH REALITY. IT HAS A GOOD HANDLE ON THE CONVECTIVELY DEPLETED AIRMASS OVER CENTRAL PORTIONS OF THE FORECAST AREA. IT MAINTAINS TWO DISTINCT LOW LEVEL THETAE AXES...ONE ACROSS NRN MS AND ANOTHER MORE PRONOUNCED ONE FROM CNTRL LA INTO SRN MS. THE ETA HINTS AT A SMALL CONVECTIVE COMPLEX DEVELOPING AND ENTERING NE COUNTIES THIS EVENING AND EVOLVING SOUTHWARD OVERNIGHT. THIS SCENARIO IS NOT OUT OF THE QUESTION SINCE THE AIRMASS OVER NE MS/NW AL IS LARGELY UNCONTAMINATED AND A SURFACE DIFFERENTIAL HEATING BOUNDARY IS SETTING UP. PLAN TO KEEP CHANCE POPS GOING TONIGHT FOR MUCH OF NRN AND CNTRL COUNTIES. OVER SWRN AND SRN ZONES...AIRMASS HAS STABLIZED A BIT MORE THAN PREVIOUSLY THOUGHT. STRONG TO SVR CONVECTION CURRENTLY DEVELOPING OVER CNTRL LA AND SOUTH CNTRL AR DOES NOT APPEAR TO BE DEVELOPING EASTWARD AT ALL. WILL MAKE A LAST MINUTE DECISION ON PRECIP CHANCES SWRN GROUPING BASED ON LATEST CONVECTIVE TRENDS. IF THE TREND DOES NOT CHANGE...WILL PROBABLY GO WITH SLIGHT CHANCE EVENING POPS ACROSS SOUTH. FOR THURSDAY INTO FRIDAY...EXPECT CONVECTION TO BE MAINLY DIURNAL IN NATURE. WILL GENERALLY FOLLOW BLENDED ETA/AVN FORECAST OF 850MB TROF AXIS AND 500MB DEFORMATION ZONE FOR PLACEMENT OF BEST PRECIP CHANCES. IT IS IN THIS REGION WHERE HIGHEST PRECIP WATER VALUE AIRMASS (>2 INCHES) WILL EXIST AND BEST MOISTURE CONVERGENCE. CURRENT THINKING FALLS IN LINE WITH PREVIOUS FORECAST OF BEST PRECIP CHANCES OVER SRN COUNTIES...BUT WILL RAISE PRECIP CHANCES OVER ERN MS FOR THURSDAY. THIS SAME PATTERN SHOULD APPLY FOR FRIDAY AS WELL...BUT WITH LESSER CONVECTIVE COVERAGE. IN THE EXTENDED...LATEST AVN AND UKMET GUIDANCE CONTINUES TO INDICATE THAT THE SUBTROPICAL RIDGE WILL REBUILD OVER THE LOWER MS VALLEY REGION THIS WEEKEND INTO EARLY NEXT WEEK. WILL KEEP MENTION OF PRECIP SMALL AS IN PREVIOUS FORECAST. BY MID WEEK...12Z AVN INDICATES THE WESTERLIES WILL ONCE AGAIN MAKE A PUSH SOUTHWARD AND PROVIDE WEAK MID LEVEL SUPPORT...THUS INCREASING DIURNAL CONVECTIVE PRECIP COVERAGE. AM NOT HIGHLY CONFIDENT IN THIS SCENARIO AS 00Z UKMET DIFFERS WITH AVN IN HANGING ON TO A STRONGER MID WEEK RIDGE. IN ANY CASE...TEMPERATURES SHOULD BE HOT...AND DEPENDING ON HOW STRONG AND PERSISTENT MID LEVEL RIDGE BECOMES...WOULD NOT BE SURPRISED IF HEAT ADVISORY CRITERIA IS MET. PRELIM NUMBERS... JAN 73/90/73/93/74 35332 MEI 72/89/73/91/73 46352 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT WED JUL 24 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI DURING THE OVERNIGHT HOURS. ISOLATED SEVERE STORMS WILL BE POSSIBLE MAINLY ALONG AND WEST OF A SHELBY TO VICKSBURG TO BUDE LINE. MUCH OF THE AREA WAS STABILIZED BY PRECIPITATION THAT FELL DURING THE MORNING HOURS. AREAS MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER DID NOT RECEIVE AS MUCH RAINFALL AS AREAS EAST...AND HAVE BROKEN OUT OF THE THICK CLOUD COVER AND HAVE BEEN ALLOWED TO RECEIVE FULL SUNSHINE. PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND WEST MISSISSIPPI HAVE BECOME UNSTABLE...AND DURING THE AFTERNOON AND EVENING HOURS ISOLATED SEVERE STORMS ARE EXPECTED TO DEVELOP. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH. FOR AREAS EAST OF THE RIVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS AND SEVERE WEATHER IS NOT ANTICIPATED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THROUGH THE EVENING HOURS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down around the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309082.